On Bohr radii of finite dimensional complex Banach spaces. (English) Zbl 1435.46034

If \(f: \mathbb{D} \to \mathbb{C}\) is holomorphic, let us denote \(f=\sum_{n=0}^{\infty} c_{n} (f) z^{n}\). Bohr’s power series theorem shows that \begin{align*} \sup \Big\{ 0 < r< 1 \colon \sup_{\vert z \vert < r} & \sum_{n=0}^{\infty} \vert c_{n} (f) z^{n} \vert \leq \sup_{\vert z \vert < 1} \Big\vert \sum_{n=0}^{\infty} c_{n} (f) z^{n} \Big\vert \\ & \text{ for every bounded holomorphic } f : \mathbb{D} \to \mathbb{C}\Big\} = \frac{1}{3} \,. \end{align*} Aiming at extending this result to several variables motivated H. P. Boas and D. Khavinson to define in [Proc. Am. Math. Soc. 125, No. 10, 2975–2979 (1997; Zbl 0888.32001)] the multidimensional Bohr radius. Later, the Bohr radius of an arbitrary \(n\)-dimensional Banach space \(X=(\mathbb{C}^{n}, \Vert \cdot \Vert_{X})\) was defined in [A. Defant et al., J. Reine Angew. Math. 557, 173–197 (2003; Zbl 1031.46014)] in an analogous way as \begin{align*} K(B_{X})=\sup \Big\{ 0 < r< 1 \colon \sup_{\Vert z \Vert_{X} < r} &\sum_{\alpha \in \mathbb{N}_{0}^{n}} \vert c_{\alpha} (f) z^{\alpha} \vert \leq \sup_{\Vert z \Vert_{X} < 1} \Big\vert \sum_{\alpha \in \mathbb{N}_{0}^{n}}c_{\alpha} (f) z^{\alpha} \Big\vert \\ & \text{ for every bounded holomorphic } f : B_{X} \to \mathbb{C} \Big\} \,. \end{align*}
If \(X\) is a symmetric Banach sequence space, its \(n\)-th section \(X^{n}\) is defined as the span of \(\{e_{1}, \ldots , e_{n} \}\), the first \(n\) canonical vectors. In this paper, the authors give estimates for \(K(B_{X^{n}})\) depending on the concavity/convexity constants of \(X_{n}\). More precisely, the two main results show that, for \(1 \leq r \leq 2\), we have \[ \frac{1}{M_{(r)}(X^{n})} \, \frac{(\log n)^{1-\frac{1}{r}}}{n^{1-\frac{1}{r}}} \prec K(B_{X^{n}}) \prec M_{(r)}(X^{n}) \frac{(\log n)^{1-\frac{1}{r}}}{n \varphi_{X}(n)} \] (where \(M_{(r)}(X^{n})\) is the \(r\)-concavity constant of \(X^{n}\) and \(\varphi_{X}\) is the fundamental function of \(X\)) and, if \(X\) is \(2\)-convex, then \[ 1 \leq \liminf_{n} \frac{K(B_{X^{n}})}{\sqrt{\frac{\log n}{n}}} \leq \limsup_{n} \frac{K(B_{X^{n}})}{\sqrt{\frac{\log n}{n}}} \leq M^{(2)} (X) \] (where \(M^{(2)}(X^{n})\) is the \(2\)-convexity constant of \(X\)).
As an application, rather accurate estimates are given for \(K(B_{\ell_{r,s}^{n}})\), the Bohr radius of the \(n\)-dimensional Lorentz and Marcinkiewicz spaces \(\ell_{r,s}^{n}\) with \(1 < r < \infty\) and \(1 \leq s \leq \infty\).


46G25 (Spaces of) multilinear mappings, polynomials
46B07 Local theory of Banach spaces
52A21 Convexity and finite-dimensional Banach spaces (including special norms, zonoids, etc.) (aspects of convex geometry)
32A05 Power series, series of functions of several complex variables
Full Text: DOI Euclid


[1] F. Bayart, Maximum modulus of random polynomials, Quart. J. Math. 63 (2012), 21–39. · Zbl 1248.46033
[2] F. Bayart, D. Pellegrino and J.,B. Seoane-Sepúlveda, The Bohr radius of the \(n\)-dimensional polydisk is equivalent to \(\sqrt{(\log n)/n}\), Adv. Math. 264 (2014), 726–746. · Zbl 1331.46037
[3] H.,P. Boas, Majorant series, J. Korean Math. Soc. 37 (2000), no. 2, 321–337. · Zbl 0965.32001
[4] H. Boas and D. Khavinson, Bohr’s power series theorem in several variables, Proc. Amer. Math. Soc. 125 (1997), 2975–2979. · Zbl 0888.32001
[5] H. Bohr, A theorem concerning power series, Proc. London Math. Soc. (2), 13 (1914), 1–5. · JFM 44.0289.01
[6] J. Creekmore, Type and cotype in Lorentz \(L_{pq}\) spaces, Nederl. Akad. Wetensch. Indag. Math. 43 (1981), no. 2, 145–152. · Zbl 0483.46014
[7] A. Defant, Variants of the Maurey-Rosenthal theorem for quasi Köthe function spaces, Positivity 5 (2001), 1572–9281
[8] A. Defant and L. Frerick, Logarithmic lower bound for multi-dimensional Bohr radii, Israel J. Math. 152 (2006), 17–28. · Zbl 1124.32003
[9] A. Defant, L. Frerick, J. Ortega-Cerdà, M. Ounaïes and K. Seip, The Bohnenblust-Hille inequality for homogeneous polynomials is hypercontractive, Ann. of Math. (2) 174 (2011), no. 1, 485–497. · Zbl 1235.32001
[10] A. Defant and L. Frerick, The Bohr radius of the unit ball of \(\ell_n^p\), J. Reine Angew. Math. 660 (2011), 131–147. · Zbl 1241.32001
[11] A. Defant, D. García and M. Maestre, Bohr’s power series theorem and local Banach space theory, J. Reine Angew. Math. 557 (2003), 173–197. · Zbl 1031.46014
[12] A. Defant, D. García and M. Maestre, Estimates for the first and second Bohr radii of Reinhardt domains, J. of Appr. Theory 128 (2004), 53–68. · Zbl 1049.32001
[13] A. Defant, M. Mastyło and C. Michels, Summing inclusion maps between symmetric sequence spaces, a survey, in: Recent progress in functional analysis (Valencia, 2000), 43–60, North-Holland Math. Stud., 189, North-Holland, Amsterdam, 2001. · Zbl 1025.47014
[14] E.,D. Gluskin, Distances between some symmetric spaces. \((\)Russian\()\) Investigations on linear operators and the theory of functions, XI. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 113 (1981), 218–224, 272;English transl. in Journal of Soviet Mathematics 22 (1983), no. 6, 1148–1846. DOI: 10.1007/BF01882586. · Zbl 0472.46013
[15] G.,J.,O. Jameson, The \(q\)-concavity constants of Lorentz sequence spaces and related inequalities, Math. Z. 227 (1998), no. 1, 129–142. · Zbl 0896.46012
[16] B. Maurey, Théoremes de factorization pour les opérateurs linéaires a values dans les espaces \(L^p\), Astérisque 11 (1974), 135–154.
[17] P. Nilsson, Interpolation of Banach lattices, Studia Math. 82 (1985), no. 2, 135–154. · Zbl 0549.46038
[18] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces \(II\), Function spaces. Springer-Verlag, Berlin-New York, 1979. · Zbl 0403.46022
[19] N. Tomczak-Jaegermann, Banach-Mazur distances and finite-dimensional operators ideals, Longman Scientific & Technical, 1989. · Zbl 0721.46004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.